Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 51, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 7, 2021, 2:09 PM CDT for Anderson County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 2:09 PM CDT (19:09 UTC)
- Expired
- Apr 7, 2021, 2:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Anderson County, TX
The radar
The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
974
WUUS54 KFWD 071909
SVRFWD
TXC001-071945-
/O.NEW.KFWD.SV.W.0051.210407T1909Z-210407T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
209 PM CDT Wed Apr 7 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Central Anderson County in central Texas...
* Until 245 PM CDT.
* At 208 PM CDT, a severe thunderstorm was located 7 miles north of
Palestine, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Palestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
&&
LAT...LON 3174 9566 3192 9571 3208 9543 3206 9544
3204 9542 3203 9544 3201 9543 3199 9545
3196 9545 3193 9542 3190 9544 3188 9543
3185 9545 3184 9541 3182 9540 3177 9540
3176 9539
TIME...MOT...LOC 1908Z 254DEG 35KT 3185 9560
HAIL...1.00IN
WIND...60MPH
$$
Godwin1 follow-up statement
205
WWUS54 KFWD 071939
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
239 PM CDT Wed Apr 7 2021
TXC001-071949-
/O.EXP.KFWD.SV.W.0051.000000T0000Z-210407T1945Z/
Anderson TX-
239 PM CDT Wed Apr 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ANDERSON COUNTY WILL
EXPIRE AT 245 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3174 9566 3192 9571 3208 9543 3206 9544
3204 9542 3203 9544 3201 9543 3199 9545
3196 9545 3193 9542 3190 9544 3188 9543
3185 9545 3184 9541 3182 9540 3177 9540
3176 9539
TIME...MOT...LOC 1939Z 254DEG 35KT 3193 9527
$$
GodwinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:54 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 7, 1:54 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 154 PM CDT Wed Apr 7 2021 ...New Long Term... .SHORT TERM... /Issued 101 PM CDT Wed Apr 7 2021/ /Through Thursday/ A sharp Pacific cold front continues to make its way across the forecast area this afternoon. This cold front is demarcated by a narrow line of convection extending from Sulphur Springs to Athens to Marlin as of 17Z. This convection has managed to maintain itself over the past few hours, but has yet to become particularly intense. MRMS echo top data indicates that most of this convection is topped around 10-20 kft, with an occasional pulse up to 25 kft or so. Lightning activity has been very sparse as well. Despite this, some intensification is expected this afternoon. Surface analysis reveals dewpoints in the upper 60s to near 70 F with LAPS real-time analysis indicating SBCAPE of 1,500-2,000 J/kg immediately ahead of the cold front. In addition, the VAD wind profile from the KSHV WSR-88D shows a large low-level hodograph and 0-1 km SRH of over 200 m2/s2. This favorable parameter space will allow any thunderstorms that develop on or ahead of the cold front to become supercellular with large hail and damaging wind gusts being the primary hazards. Having said that, it does look like the greatest severe threat will be across East Texas and into Arkansas and Louisiana where SPC has indicated the Slight/Enhanced threat areas. Still, some strong to severe thunderstorms could impact our easternmost CWA between 2 PM and 5 PM this afternoon prior to the exit of the cold front (i.e. within the SPC Marginal risk area). The greatest threat within the FWD CWA will lie across Anderson, Freestone, Robertson, and Leon counties through 5:00 p.m. CDT. Once the cold front exits to our east, the severe threat will end. Overnight will be cooler than last night as drier air settles into the region and clear skies allow for strong radiational cooling. On Thursday, look for abundant sunshine and a return to southerly winds as the cold front retreats back to the north as a warm front ahead of the next storm system, poised to impact our area on Friday. Godwin && .LONG TERM... /NEW/ /Thursday Night through Wednesday/ The warm front will surge northward across the remainder of the area Thursday evening with warm and moist advection occurring as southerly flow increases in the low levels. This should result in nocturnal stratus overnight and much warmer low temperatures near 60 degrees. The main forecast challenge is on Friday and Friday night as a shortwave trough and left exit region of an upper level jet translate across the region. These dynamics will result in strong upper level forcing for ascent and with steep laspe rates in place this lift should erode a strong capping inversion over at least some parts of the CWA. The primary uncertainty is the quality and depth of the moisture return in the boundary layer and the NAM (one of the better models with modeling moisture return) is an outlier that shows a drier and more stable layer beneath the inversion...and thus is unenthusiastic on convective initiation or precipitation chances across the area. Meanwhile the rest of the deterministic model guidance continues to advertise a classic April setup for severe convection and given the impressive forcing that will come into play this event, I am inclined to side in that direction. There remains a lot of uncertainty, and probably will so for at least another 12 hours, but we will soon start getting the benefits of more reliable CAM guidance. Among the uncertainties advertised by all of the guidance include the ultimate position of the dryline, ranging from our western border to east of the I-35 corridor. Also while very large hail looks to be the primary severe weather threat, we can't rule out an escalating tornado threat. Given the concerns of moisture and dry line positioning, the convection and severe weather potential is highest over the eastern zones, but it's probably too early to say that any part of the CWA is in the clear. The bottom line, continue to check back for forecast updates through Friday. Otherwise, high temperatures Friday may reach the upper 90s across the western and southwestern zones if the dry line does make a significant push into the CWA. Locations ahead of the dryline would stay in the 80s, while locations behind it may contend with an elevated fire risk. Any convection that develops Friday afternoon and evening would move east and out of the area overnight and a cold front will move through with drier and cooler conditions. Lows will drop into the upper 40s across the northwest zones to the upper 50s in the southeast CWA by Saturday morning. The weekend looks pleasant with sunshine and dry air. Highs will be in the 70s Saturday, warming into the 80s on Sunday as south winds return. Another front will move through the region Monday with a cool down next week. Some convection may occur along and behind the front Monday, but the severe weather potential appears to be very low due to limited dynamics and instability. As a couple upper level lows swirl across the northern CONUS next week, this may lead to some episodes of overrunning precipitation Tuesday into Wednesday and perhaps another cold front thereafter which would reinforce the cooler than normal conditions. For now NBM guidance looks reasonable with low PoPs spread across each day, generally light QPF, and temps near or just below normal. TR.92 && .AVIATION... /Issued 101 PM CDT Wed Apr 7 2021/ /18Z TAFs/ VFR and N flow prevail following a morning FROPA. Cold front now extends along a KSLR-KF44-KLXY line. SHRA and a few TSRA have developed along the cold front with tops to FL200. TSRA are likely to intensify with time as they continue to move away from TAF sites, but may result in some impacts to the Cedar Creek arrival gate and eastbound departures through 22Z. Otherwise, winds will become light after 00Z with a return to S flow operations likely after 12Z. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 85 62 84 55 / 0 0 0 30 40 Waco 50 89 62 89 57 / 0 5 5 30 30 Paris 48 81 58 79 53 / 0 0 5 50 70 Denton 49 84 57 82 49 / 0 0 0 30 30 McKinney 49 84 60 81 52 / 0 0 5 40 50 Dallas 52 86 65 84 56 / 0 0 0 30 40 Terrell 49 86 60 81 53 / 0 0 5 40 50 Corsicana 50 85 62 84 56 / 0 5 5 40 50 Temple 51 91 62 91 56 / 0 5 5 20 20 Mineral Wells 47 84 58 91 50 / 0 0 0 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 7, 1:54 PM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 154 PM CDT Wed Apr 7 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 154 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There is a chance of storms this afternoon mainly near Paleastine and Centerville. A strong to severe storm can't be ruled out, with hail being the primary concern. Behind the cold front this afternoon, dry, windy, and warm conditions will create elevated grass fire conditions along and west of a line from Bowie, to Weatherford, to Glen Rose, to Gatesville and Copperas Cove. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated grass fire concerns return on both Thursday and Friday afternoons generally across south of Interstate 20 and west of Interstate 35. These areas will see breezy, very warm, and dry conditions each afternoon. Thunderstorm chances return later Friday afternoon and will continue Friday night east of Highway 281, but especially along and east of Interstate 35. Plenty of uncertainty continues regarding storm environment and modes at this time. There is an increasing concern for severe weather, particularly impacts from large hail. We will continue to analyze this system closely through the end of the week and we urge you to monitor forecast updates closely during this time. Elevated grass fire concerns are expected across areas generally along and west of Interstate 35 Sunday afternoon due to breezy, dry, and very warm conditions. Low thunderstorm chances return late Sunday night north of Interstate 20 in advance of an approaching cold front. Storm chances will increase on Monday and Monday evening along and east of Interstate 35. No severe weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 7, 1:43 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
143 PM CDT Wed Apr 7 2021
TXZ148-071930-
Anderson TX-
143 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ANDERSON COUNTY UNTIL
230 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Palestine, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Palestine and Frankston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3175 9587 3192 9590 3208 9546 3208 9542
3206 9544 3204 9542 3203 9544 3201 9543
3199 9545 3196 9545 3193 9542 3190 9544
3188 9543 3185 9545 3182 9540 3177 9540
3176 9539 3176 9563
TIME...MOT...LOC 1843Z 261DEG 26KT 3185 9580
GodwinSpecial weather statement, Apr 7, 1:49 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
149 PM CDT Wed Apr 7 2021
TXZ147-148-071930-
Anderson TX-Freestone TX-
149 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREESTONE AND
SOUTHWESTERN ANDERSON COUNTIES UNTIL 230 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Fairfield Lake State Park, or 10 miles east of
Fairfield, moving east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Palestine and Elkhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3159 9572 3162 9571 3165 9574 3164 9576
3162 9575 3160 9577 3162 9579 3159 9585
3159 9604 3177 9609 3183 9552 3159 9550
TIME...MOT...LOC 1849Z 257DEG 29KT 3170 9598
GodwinThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:43 PM CDT | Special Weather Statement | FWD | Anderson | 47 min |
| Apr 7, 1:49 PM CDT | Special Weather Statement | FWD | Anderson | 41 min |
| Apr 7, 2:28 PM CDT | Special Weather Statement | FWD | Anderson | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.